• question-icon

    What causes swelling in legs and altered taste while on Losartan?

default
Posted on Tue, 31 May 2016 in Hypertension and Heart Disease
Question: I had a lot of swelling in my feet and legs that taking 40 mg of Lasix for about a week did nothing to help. My doctor then gave me 5 mg of Metolazone, and taking it for 4 days I was dehydrated. I did not realize what was happening and by the 5th day I was in really bad shape. I started sipping on gatorade and it made me feel normal again. All the swelling was gone. About 5-6 days later it started coming back. At that point I took 25 mg of Hydrochlorothiazide and continued taking my regular blood pressure medicine
50 mg of Losartan Potassium (a new medicine that I had just begun the week I started taking 40mg of Lasix. My insurance no longer covered Diovan 80 mg that I had been taking for 18 years after the 1st of 2016. The swelling has been gradually been building again and I've gained 5 pounds in a week, although, I have not been consuming any more than 1200-1300 calories daily. I am short, just under 5 feet and a 68 year old female. I can usually maintain weight by eating 1500 calories daily. Yesterday, everything I ate started tasting extremely salty. What is happening to me?
doctor
Answered by Dr. Prof. Kunal Saha 1 hour later
Brief Answer:
Losartan is known to cause alteration in taste

Detailed Answer:
Thanks for asking on Health care magic.

Losartan is a very good medicine but is known for causing taste disturbances.That is likely to be the cause of the alteration in taste. Losartan is otherwise a good alternative for Diovan (Valsartan).

I need to know your blood pressure and whether the problems started after any specific alteration in condition, for example change in medication.

I will await your response.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Prof. Kunal Saha

General & Family Physician

Practicing since :1954

Answered : 4438 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Losartan potassium

doctor1 MD

I ve been on a couple of high blood pressure med s. Lisinipril, had a terrible cough with that one, inderal, lowered my heart rate too much, now I...

doctor1 MD

My doc asked me to stop taking Losartan Potassium HCTZ (50 & 12.5 mg) because of side effects like sleep problems, eye pain and increase in heart...

doctor1 MD

Are there any side effects of Loprin as I am using it 1 tablet per week, for 2 years. I am asking this as I have got problem of hair thinning and...

doctor1 MD

I m 90 yuears old, 5 feet 3 inches, 122 pounds with coronary artery disease (CAD)plus I also have PostPoliosyndrome (polio virus in my body which...

doctor1 MD

Hello, Doctor, For the past couple of months, I have had loose bowel movements, sometimes twice a day. Sometimes it's come on quickly, and I'm glad...

doctor1 MD

I'm a 57 year old female with minor cataracts in both eyes. I was advised to wait till the cataracts mature for surgery. I have short-sightedness...

doctor1 MD

I wanted to find out if Cozaar- Losartan Potassium chemical makeup containing Potassium salts be an irritant to the mucous membranes that line the...

Get personalised answers from verified doctor in minutes across 80+ specialties

130 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Prof. Kunal Saha
  • Q - Suggest treatment for severe loose motion

  • Q - Is there any cure for degenerative mucoid cyst associated with...

  • Q - Suggest treatment for chronic severe diarrhea and stomach pain

  • Q - Does Klonopin of a different brand cause any adverse reactions?

  • Q - What causes unusual sweating?

  • Q - Suggest treatment for joints pain in a person with IBS

  • Q - What are the side effects of Superglue injection?

  • Q - Suggest remedy for excessive dryness in mouth

  • Q - Is restarting of Casodex advisable after stopping it?

  • Q - Suggest treatment for severe constipation

backtotop2